Alert archive / Florida / Coastal Flood Statements in 2022

Coastal Flood Statement 9, NWS Key West, FL

May 19, 2022Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at May 19, 2022, 4:03 AM EDT for Monroe County, Florida. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 19, 2022, 4:03 AM EDT (08:03 UTC)
Expired
May 19, 2022, 3:53 PM EDT
In force
12 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

735 
WHUS42 KKEY 190803
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
403 AM EDT Thu May 19 2022

FLZ077-078-192100-
/O.NEW.KKEY.CF.S.0009.220519T0803Z-220519T2200Z/
Monroe Middle Keys-Monroe Lower Keys-
403 AM EDT Thu May 19 2022

* WHAT...Minor saltwater flooding.

* WHERE...Middle and Lower Florida Keys.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
2 follow-up statements
363 
WHUS42 KKEY 190827 CCA
CFWKEY

Coastal Hazard Message...CORRECTED
National Weather Service Key West FL
427 AM EDT Thu May 19 2022
CORRECTED THE ENDING TIME
FLZ077-078-192100-
/O.COR.KKEY.CF.S.0009.220519T0823Z-220519T2200Z/
Monroe Middle Keys-Monroe Lower Keys-
427 AM EDT Thu May 19 2022

* WHAT...Minor saltwater flooding.

* WHERE...Middle and Lower Florida Keys.

* WHEN...Until 6 PM EST.

* IMPACTS...Minor saltwater flooding of low elevation streets 
  and lots is likely. Some storm drains will overflow, and some 
  seawalls and docks will be overtopped. Boaters can expect less 
  clearance under fixed bridges. Motorists should remember that 
  persistent puddles around the times of high tide are almost 
  certain to contain a mix of saltwater.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
470 
WHUS42 KKEY 191953
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
353 PM EDT Thu May 19 2022

FLZ077-078-192100-
/O.CAN.KKEY.CF.S.0009.000000T0000Z-220519T2200Z/
Monroe Middle Keys-Monroe Lower Keys-
353 PM EDT Thu May 19 2022

* WHAT...Minor saltwater flooding.

* WHERE...Middle and Lower Florida Keys.

* WHEN...No longer in effect.

&&

$$

Williams

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at May 18, 10:10 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, May 18, 10:10 PM EDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1010 PM EDT Wed May 18 2022

.DISCUSSION...
Currently - A weak Atlantic ridge extends westward across South
Florida and the Keys. This has resulted in light east to
southeasterly surface winds across the island chain and
surrounding waters. The lower level ridge slopes slightly to the
south and by 700 mb is aligned across Cuba. While there is a
subtle trough aloft, it is rather weak and is not contributing to
our weather. This evenings sounding indicates a lower level
inhibition layer based around 940 mb. Above this, there is quite a
bit of dry air through a deep layer. The boundary layer is well
mixed with a PW of 1.36 inches. There was enough forcing and
favorable winds for the development of a persistent cloud line and
associated shower water spout activity today. However, satellite
imagery suggests that this remnant boundary has shifted westward
into our gulf waters. In addition, no shower activity has been
detected in Keys waters over the past several hours.

Short Term Update - The surface to lower level ridge will lift
northward a bit. Overall, surface winds will remain light out of
the southeast with lower level breezes continuing to veer south to
southwest through the lower levels. Forecast sounding suggest the
lower level inhibition to weaken through the overnight period. In
addition, lower level moisture is expected to increase slightly.
As a result, there will the the potential for a few showers and a
rare thunderstorm overnight. Will maintain dime pops for the
remainder of the night. Expect overnight lows to be near or
slightly above normal with dew points remaining in the lower to
mid 70s.

&&

.MARINE...
A weak ridge across our area will lift a bit north through the
over night. Winds will remain light and mostly out of the east to
southeast. Have freshened first period wind transitional wording
in the evening marine update.

&&

.AVIATION...
VFR conditions will prevail at both EYW and MTH island terminals
through Thursday evening. A few showers may ignite in the Straits of
Florida and trek north through the island terminals tomorrow
afternoon, however there is still high uncertainty in timing and
location, therefore VCSH has been omitted at this time. Otherwise,
mainly southeast surface winds will lull overnight and peak during
the day.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....Williams
Data Acquisition.....AP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, May 19, 3:55 AM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
355 AM EDT Thu May 19 2022

FLZ076>078-GMZ031>035-042>044-052>055-072>075-200800-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
355 AM EDT Thu May 19 2022

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A Coastal Flood Statement is in effect for the Lower and Middle
Keys. The primary impacts will be minor street flooding,
particularly during high tide cycles. Deep tropical moisture will
lift into the region today and produce moderate to heavy rainfall
and possibly isolated thunderstorms. Prolonged rain could
potentially lead to localized flooding.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A more unsettled weather pattern will prevail late Sunday night
through early next week as rich tropical moisture pools over the
area. The strongest activity may produce localized heavy rainfall
and lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.